Couldn't find what you looking for?

TRY OUR SEARCH!

Hi everyone. I have never been able to get much information from the various doctors I have seen about my ears so forgive me if this is an obvious question but I was wondering if anyone had any information on the effect of anti inflammatories and ETD?

To give a little background to my case my problems first started about twelve years ago after flying with a cold. About three weeks later I began to have very serious throat infections that would last a week nearly every month. From the beginning I was convinced that it was to do with my ears as I felt they had never 'popped' since the flight but my doctor spent five years dismissing me and basically made me feel ridiculous. I finally paid to go and see an expert who confirmed my suspicions and gave me a nasal spray. By this time I had ceased to be regularly ill with it and I only suffered seriously from pain and illness if I did something that disturbed my mouth or ears (like getting my ears syringed or having a wisdom tooth out) or if I happened to be overly tired.

Although it has been somewhat of an irritation it hasn't really been a serious problem for the past eight years or so. Rarely debilitating and basically bearable. However for the past four months something seems to have triggered it again as there is constant pressure in my ears, I often have pain and about once a month I have a week of throat infections. On top of this I have also suddenly started getting tonsil stones which are hideous and thoroughly unwelcome.

I'm actually a teacher in Korea at the moment and I went to see the ENT guy at the hospital who said, after a lot of insistence from me to do some tests, that I have a condition where my eustation tube is permanently open. He added however that it shouldn't cause me any pain or illness (wrong) and that I was a 'medical headache' because there was nothing he could do for me so I should learn to live with it and not complain. 

Anyway to cut a long story short I had another wisdom tooth out on Monday and, although the extraction itself was painless both before and after the procedure, it predictably brought on another attack of illness which was doubly frustrating as I had only been well from the last one for about five days. The dentist had proscribed me three pills, a painkiller, an antibiotic and an anti inflammatory but said I didn't need to take them unless I was in pain. Although the extraction site didn't hurt, the day after I thought what the hell and took them in case they helped my throat and ears. Almost immediately the pain and pressure in my ears subsided and I began to feel completely well, which if anyone suffers with their ears like I do, you will know felt like a miracle. It only lasted for about eight hours before the symptoms returned but I felt better as soon as I took the pills again. I've just taken the last pack now but put it off for a day and as I expected all my symptoms (severe pain in my ears and throat and fever) returned as soon as the pills wore off.

Nothing has ever given me relief like that in the middle of an attack and I feel as though I've finally stumbled onto something that helps so I was wondering if anyone else has any thoughts. Would it have been the pain medicine or the anti inflammatory that made me feel better or a combination of the two? And if anyone has had a similar experience what are the chances I can persuade a doctor to prescribe these medicines for me every time I'm sick when a regular doctor won't believe it's anything more than a throat infection and an ENT refuses to admit that anything will help?

I'm beginning to get to my wits end with this and I am about willing to have the surgery option I've read about so if anyone has any ideas on this or any other suggestions I would incredibly grateful.

 

Many thanks.

 

Loading...

Hi, just a short reply, I found the Anti Inflammatories  did more  good   than the Anti /Bio  taken on its own . I went to the doctor 2 weeks ago as i have done previous times, same symptoms but he couldn't find anything , but he said he would give me the Anti/B "Kelford, in case it got worse. He didn't mention  that i should take  Anti Inflammatories .

Well i was feeling  terrible  , unwell, dizziness, and this buzzing in my ears, which comes on after i wake up from napping in the chair, my head  tipping  to the right side, same side as my earache and sore throat, I took the Anti/B and the developed headaches so bad,  so i thought  b****r this i went and took some Anti Inflammatories   hey presto, feeling much better earache went head ache went throat better. Even went shopping with my daughter. 

But we cannot keep on taking these pills, I have been on Anti/B off and on with earache and sore throat but not Anti Inflammatories so i was pleased they worked, i haven't taken any today  i finished the Anti/B last week , waiting to see what happens, and yes its coming back. 

I'm off to the Doctor on Tuesday to  tell him what has been happening since i last saw him two weeks ago. 

I had a knee replacement four months ago ,with no earache or  sore throat  , maybe because i was taking Anti Inflammatories   Anti/B , and  strong pain killers after the operation. which i haven't taken in weeks now, so it seems your theory could be right .  I have been off all  medication for my knee op for about 3 months  but  this  problem  is coming back.

I will mention this theory to my doctor and see what he has to say about it. hope this helps .. This ear and nose thing can make one feel really sick.  Good luck and do get well soon. mary 

Reply

Loading...


Thanks Mary that's interesting that it seems to work for you too. If you do go to the doctor and he gives you any information I'd love to hear it. I actually teach the son of his my dentist so when I mentioned that the anti-inflammatory meds helped he gave me a free prescription for ninety pills (as well as a free teeth cleaning and tooth extraction. Best dentist ever!!). They definitely make a huge difference but I try to only take them when I really need them given I don't really know exactly what the long term effects are of what I am taking (the pills I've got are called Loxoprofen). I tried to talk to my doctor about it but I don't think he really understood what I was saying. I think this was a combination of the language barrier and just the general lack of understanding there seems to be for ETD. So if your doctor tells you anything useful please let me know. Anti/B's don't, and never did, do anything for me so if we've stumbled onto something that at least gives a bit relief for this never ending discomfort that isn't going to cause other problems down the line it would be amazing. Not as amazing as my ears actually popping like a normal persons but still pretty damn good!

Reply

Loading...